Thunderstorm Wind, Rockland
- When
- June 25, 2:30 PM EST
- Where
- Rockland County, Haverstraw
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -73.033
Trees down
A strong cold front crossed the tri-state area on this day. Fairly strong winds were present in the upper levels as well.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A strong cold front crossed the tri-state area on this day. Fairly strong winds were present in the upper levels as well. This set the stage for the development of severe thunderstorms in the afternoon hours over the Lower Hudson Valley. These thunderstorms produced large hail and strong wind gusts. The thunderstorms moved east-southeast...and eventually produced flash flooding in New York City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 25, 9:00 AM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE UPTON NY 1000 AM EDT FRI JUN 25 2004 .CURRENTLY...PATCHY FOG IS BEGINNING TO BURN OFF INLAND AND ACROSS FAR EASTERN ZONES. WILL GET RID OFF MENTION OF EARLY THIS MORNING WORDING. OTHERWISE FORECAST APPEARS ON TRACK. && .SHORT TERM...SURFACE COLD FRONT IS BEGINNING TO STALL OUT JUST WEST OF THE LOCAL AREA. THE FRONT MAY INCH EASTWARD A BIT MORE BEFORE STALLING ACROSS SOUTHEAST NEW YORK SOUTHWESTWARD INTO EASTERN PENNSYLVANIA, CENTRAL MARYLAND AND WEST VIRGINIA THIS EVENING. SPC HAS ENTIRE CWA IN DAY 1 SLIGHT RISK FOR SVR WITH WIND AND HAIL BEING THE PRIMARY THREATS. ONE FACTOR THAT MAY WELL LIMIT THIS POTENTIAL IS THE ABUNDANT CLOUD COVER UPSTREAM FROM CWA...WHICH WOULD LIMIT DESTABILIZATION DURING THE AFTERNOON ALONG/AHEAD OF THE FRONT. JUST NOT ALL THAT SURE OF SVR POTENTIAL AT THIS TIME. THINK THAT WITH APPROACH OF SFC WAVE FROM THE SW AND ALSO WITH THE APPROACH OF UPPER JET SEGMENT (REGION CLOSE TO RRQ BY 06Z SAT)...SOME HEAVIER RAINS MAY BE THE BIGGEST THREAT TO THE AREA. GFS LOOKS LIKE IT IS HAVING ITS USUAL BULLSEYE/FEEDBACK EFFECTS GOING ON AND AM LEANING TOWARD WEAKER SFC WAVE SOLUTION OF ETA. REGARDLESS...PERIOD OF NUMEROUS SHRA/TS OVERNIGHT AS WAVE MOVES BY TO SOUTH ALONG SLOW MOVING FRONT. FOR SAT...WILL NOT HANG ONTO PRECIP AS LONG AS GFS SUGGESTS. RATHER...WILL END BY 18Z FOR ENTIRE CWA WHICH MATCHES UP QUITE NICELY WITH SURROUNDING WFOS THIS AM. DO NOT EXPECT CLEARING TO BE ALL THAT QUICK SAT AFTERNOON...MUCH OF CLEARING HOLDS OFF TIL AFTER 00Z SUN. && .LONG TERM (00Z SUN THRU 06Z FRI)... GENERALLY QUIET WX AS UPPER TROF HANGS AROUND FOR SEVERAL DAYS. DRY THRU AT LEAST MON. S/WV MOVES BY TO NORTH AND FOR NOW...WILL KEEP FORECASTS/GRIDS DRY. .HYDROLOGY... THERE WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE FROM TSRA+ LATE THIS AFTERNOON INTO EARLY TONIGHT. WHICH COULD PRODUCE SHARP RISES ON SMALLER STREAMS AND CREEKS. && .AVIATION...VFR CONDITIONS...BUT WITH A LIGHT SSE ONSHORE FLOW...STRENGTHENING LOW LEVEL INVERSION...AND DECENT LOW-LEVEL MOISTURE SHOULD DEVELOP MORE WIDESPREAD MVFR CONDITIONS...ESPECIALLY ALONG COASTAL SECTIONS. CONDITIONS GRADUALLY IMPROVE TO VFR LATER TODAY DUE TO DAYTIME HEATING...THEN A SLIGHT CHANCE OF SHOWERS AT MOST TERMINALS EARLY FRIDAY AFTERNOON WITH APPROACH OF COLD FRONT AND INCREASING INSTABILITY. INCREASING CHANCES OF MVFR IN SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AS A SURFACE WAVE TRAVELS NE ALONG THE FRONT. && .MARINE...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA FOR THE NEXT FEW DAYS. AN AREA OF LOW PRESSURE IS FORECAST TO PASS NEAR THE WATERS ON SATURDAY AS IT HEADS NE...BUT AT THIS POINT IT IS FORECAST TO BE A WEAK SYSTEM...ALTHOUGH THE SEAS MAY COME UP A LITTLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 500 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-251000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 500 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON ACROSS THE ENTIRE AREA...THOUGH THE BEST CHANCE WILL BE NORTH AND WEST OF NEW YORK CITY. THE MAIN SEVERE WEATHER THREAT FOR THE DAY WILL BE HAIL AND STRONG GUSTY WINDS. FOR TONIGHT...LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME SHOWERS AND THUNDERSTORMS. NO WIDESPREAD FLOODING PROBLEMS ARE CURRENTLY ANTICIPATED...BUT THE USUAL LOCALIZED PONDING OF WATER MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. REYNOLDS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1053 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-252100- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 1053 AM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1058 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-252100- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 1053 AM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 114 PM EDT FRI JUN 25 2004 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 114 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED MOST OF THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 124 PM EDT FRI JUN 25 2004 .A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 124 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. CTZ007-008-011-012-NYZ079-081-252200- NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT- SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT- 124 PM EDT FRI JUN 25 2004 THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA. A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE TWIN FORKS OF LONG ISLAND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 132 PM EDT FRI JUN 25 2004 .A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 132 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. CTZ007-008-011-012-NYZ079-081-252200- NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT- 132 PM EDT FRI JUN 25 2004 THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA. A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE TWIN FORKS OF LONG ISLAND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 311 PM EDT FRI JUN 25 2004 NYZ069-252000- NORTHERN ROCKLAND- 311 PM EDT FRI JUN 25 2004 AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED A THUNDERSTORM 5 MILES NORTHWEST OF POMONA...MOVING EAST AT 10 MPH. BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY OF... POMONA AROUND 325 PM... MOUNT IVY AROUND 330 PM... STONY POINT AND THIELLS AROUND 335 PM... AND WEST HAVERSTRAW AROUND 340 PM. WIND GUSTS FROM 46 MPH TO 57 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. GOODMAN
The Brookhaven radar (KOKX), 40 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
3 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Trees down
Trees down across Palisades Parkway near exit 14.
Nickel to quarter size hail reported by law enforcement on and near the Palisades Parkway near exit 14.
Power lines down.
Intersection of Bay and Water Streets flooded.
Several cars trapped in flood waters at intersection of Clove Road and Narrow Road North.
One car trapped in two feet of water at the intersection of Flushing Avenue and 5 Sixth Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413463, 5413464, 5413465, 5413466, 5413467, 5413468, 5413469.